Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Aaaaaaargh SO FRUSTRATED!!!


10-18-2012, 06:31 AM   #1
cmci
 
Join Date: Dec 2011

My Support Groups:
Aaaaaaargh SO FRUSTRATED!!!

I had an appointment with my gastro today. I've been on methotrexate for 7 years now and added Humira to the mix 6 months ago. I was really hoping today that I could come off methotrexate and just take humira alone. I asked him about it and he told me he wants me on methotrexate together with the Humira for at least another 6 months I actually feel so depressed. I hate methotrexate so much. I'm waiting 6 months then I'm coming off of it. I can't deal with it anymore Sorry to vent.
10-18-2012, 06:36 AM   #2
shalin
 
shalin's Avatar
 
Join Date: Oct 2012
Location: Michigan
I have never dealt with methotrexate.. but I am sorry you feel this frustrated. Is it anything like prednisone? If so than I understand. Just think six months is not that far away. Keep your chin up and have a good day.
10-18-2012, 06:41 AM   #3
cmci
 
Join Date: Dec 2011

My Support Groups:
They're both bad in different ways really. Methotrexate is only taken once a week but the day I take it I feel so bad. Like I think it actually makes me feel more ill than the Crohn's does. It's horrible. And after being on it for 7 years, that's an accumlative year of my life spent feeling terrible. I just got my hoped up about coming off it and now I am so annoyed/sad/angry that I need to go on for another 6 months. I know 6 months isn't long, but it's 6 months longer than I wanted to do, 6 more months of misery.
10-21-2012, 09:35 AM   #4
Ckt
Senior Member
 
Join Date: Aug 2012
Location: Lexington, Kentucky
I really do understand your frustration!i just started methotrexate with humira a month ago. I had been on humira which had stopped being very effective about 6 months ago. So now for the past month, with the methotrexate shot, I get fevers, horrible muscle and joint pain, and ulcerations all over my lips,mouth and down into my throat. I'm told it gets better with time. I am giving it a good 2 months trial but if I continue to have these side effects, it's just not worth it. I am taking folic acid along with the meds which is also supposed to help..any other suggestions?csn I premedicate for the shot?
10-21-2012, 09:44 AM   #5
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
CMCI- Did your doctor give you any rationale for staying on methotrexate for another 6 months? It sounds incredibly frustrating and I'm guessing your doctor doesn't fully appreciate how methotrexate is affecting the quality of your life. Doctors can recommend a treatment but patients don't have to go along with it. It sounds like your doctor hasn't convinced you. I have no idea if it's important for you take methotrexate longer, but if it were me, I would try to see/talk to the doctor again, and ask specifically for evidence that another 6 month is important for you and also try again to explain how bad you feel on it. I'd also ask if there are other meds that might work better for you, along with humira?
10-22-2012, 06:37 AM   #6
cmci
 
Join Date: Dec 2011

My Support Groups:
Yeah he told me it was to do with the risk of developing antibodies and he likes to have his patients on both drugs together for a year to get the maximum benefit of the Humira. He said that when the 6 months is up I can either try the Humira on its own or switch from methotrexate to azathioprine.

I'm kinda thinking I'm just going to persevere. I mean, after 7 years another 6 months isn't really THAT long. I do have pretty aggressive Crohn's, so I don't wanna switch up my meds if they seem to be working and my doctor doesn't recommend it, cos then I'd be kicking myself if things deteriorated again. I think I had just gotten my hopes up the other day and my frustrations just led me to vent on here!

And Ckt, I don't have any suggestions really, Folic Acid is the only other thing I take along with it, sorry!
11-26-2012, 07:21 AM   #7
ron50
Senior Member
 
Join Date: Nov 2012
Location: nambour, Queensland, Australia

My Support Groups:
G'day cmci,
Sorry you are feeling so bad on mtx. I know the feeling well I did 48 weekly sessions of 5fu a colon ca chemo similar to methotrexate. There is a definite feeling of being systemically poisoned. I am 14 years clear of ca but now have lots of auto-immune problems. I took mtx for 18 mos,mostly self injected,the equivalent of 25 grams a week. I hated the stuff,brought back bad memories. The megafol helped a bit but when I was really feeling bad I took leucovorin. My doc gave me a script and said only use it when you feel really unwell. It did help some. I know mtx makes you feel like crap but remember compared to some of the other immuno-suppressants it is the far lesser of the evils. My wife is on humira and she had tests for tb anti-bodies prior to starting and came up positive. She had to go on some weird old drug they used for leprosy before she could start humira. She has had so many skin cancers cut and burned since starting it's not funny. Good luck I wish someone finds the magic bullet soon that makes auto immune disease disappear. Ron.
11-27-2012, 02:26 PM   #8
cmci
 
Join Date: Dec 2011

My Support Groups:
Just an update, I'm now off of mtx, I was hospitalised with pancreatitis which seemed to be caused by gallstones. So I've ended up needing my gallbladder removed and they think it's been the mtx which has caused the problems with my gallbladder which in turn caused the pancreatitis, so my gastro has taken me off of it. So yeah, never again will I subject my body to mtx, it's reaffirmed to me how awful a drug it is, and the tremendous toll it takes on the body.
11-27-2012, 02:51 PM   #9
KWalker
Moderator
 
KWalker's Avatar
Prednisone is like tylenol compared to methotrexate. Methotrexate is a form of chemotherapy used to treat people with cancer as well. I don't blame you for wanting to get off methotrexate. I was on methotrexate for a few years (basically with an infinite amount/refills, unsupervised as well) and eventually came off by myself because of the side effects I was experiencing.

Mind you, taking the metho injections was much easier to tolerate than the pills but both can be very hard to tolerate.
11-27-2012, 03:24 PM   #10
Crohn'sFor Life
Colon Free!
 
Crohn'sFor Life's Avatar
 
Join Date: Jan 2011
Location: Honolulu, Hawaii
I have less problems with methotrexate than prednisone or azathioprine. Humira was ineffective.
__________________
Diagnosed July 2, 2009 Crohn's Colitis

Colon removed September 26, 2011.
Pathology showed UC instead of Crohn's.

I have arthritis that is very similar to RA, but not RA because I had UC.

Autoimmune related itch.

Meds: 15 mg/week Methotrexate for RA
Cetirizine for the itch
11-27-2012, 04:13 PM   #11
ron50
Senior Member
 
Join Date: Nov 2012
Location: nambour, Queensland, Australia

My Support Groups:
G'day CMCI,
I suffered a bout of acute pancreatitis. It was caused by a small cholesterol stone from my gallbladder blocking my pancreatic duct. Like someone standing on the middle of your chest in a stilleto. I had my gallbladder removed around seven years ago . I had not been on mtx at that stage but I had a year of 5fu chemo. It was the suspect in my case. I also suffer regularly from kidney stones. A word of warning since my gallbladder removal I have suffered almost non stop chronic diarrheah. It's to do with unmetred bile flowing into the stomach. For years I just thought ibs getting worse . I have started taking questran lite again(used it ages ago for cholesterol). I have started out on a small dose and will build up. Already gone from 6-10 bms a day to around three with no side effects. Good luck with your treatments Ron.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Aaaaaaargh SO FRUSTRATED!!!
Thread Tools


All times are GMT -5. The time now is 10:25 AM.
Copyright 2006-2017 Crohnsforum.com